ADVERTISEMENT
ADVERTISEMENT

Q. I have pain in muscles and stomach problems. Does Gluformin XL 500 cause this?

Answered by
Dr. Shanmugasundar. G
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Sep 15, 2020

Hi doctor,

I take Gluformin XL 500 every night after dinner. I feel pain in muscles and have some stomach problems. I am a sugar patient.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

It would have been great if you had given me further information like your age, weight, HbA1c, creatinine level, and details about other medications. Anyway, it is well known that Metformin can cause gastric complications. You must also be suffering from the same. But Metformin is the safest and preferred oral hypoglycemic agent. So, I do not want you to stop the medication. Alternatively, you can try Metformin 250 mg twice a day or change to less gastric effect brands.

Muscle pains may be due to either uncontrolled blood glucose, electrolyte disturbances, vitamin D, or B12 deficiency. If your blood glucose level is controlled and you are not on any BP medications or cholesterol medications, it must be mostly due to Vitamin D deficiency. Also, Metformin itself can cause B12 deficiency. Hence I will advise you to take vitamin D and B12 supplementation, with which you will have relief. I hope this reply will help you. Thanks and regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How effective is Metformin 1000 mg a day in controlling sugar levels?

.. understand your concern. Going by your reports (attachment removed to protect patient identity), it looks like you need an increase in the dose of medication. Your doctor may either choose to increase the dose of Metformin or to add another new dr...   Read full

How to treat my upper back pain?

.. like an acute muscular pain. In such situations, I recommend following these steps: A muscle relaxant like tablet Flexura D (Diclofenac and Metaxalone) twice daily for three days. Hot fomentation. Volini gel (Diclofenac) for local application...   Read full

Why is there excessive heat in my body with burning sensation in foot?

.. in the feet may be because of nerve damage, also called neuropathy. In most people with neuropathy, the leg nerves get damaged first. Damaged nerve fibers are more likely to be overactive and misfire, thereby sending the pain signal to the brain e...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.